Tornadoes · United States · Colorado · 2023

EF0 tornado, Midway to Akron, Colorado, May 10, 2023

From Midway to Akron, this EF0 tornado ran 0.0 miles across Washington County on May 10, 2023, touching down at 6:29 PM MDT and reaching 20 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 10, 2023
Touchdown
6:29 PM MDT (00:29 UTC)
Lifted
6:30 PM MDT (00:30 UTC)
On the ground
1 minutes
Path length
0.0 miles (0.0 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
County
Washington County
Touchdown point
40.208, -103.244
Lift-off point
40.208, -103.244
Record number
2305101829-01

The damage survey

1 damage points were recorded along this path by NWS BOU, in the Damage Assessment Toolkit the survey teams carry.

  • Tornado dissipated over open field.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Numerous severe thunderstorms developed southwest of Denver and pushed north-northeast through the metro area. The storms produced extensive hail, ranging from quarter to tennis ball size. As the storms move northeast onto the plains, the hail increase in size from baseball to softball size. In addition, the storm produced several tornadoes as they move across Morgan and Washington counties. Southeast of Brush, an EF1 tornado touched down and caused extensive damage to a residence. Part of the roof was torn off the residence. The nearby barn had a portion of its roof ripped off the building. Some wood storage buildings were destroyed and trees on the property were uprooted. The two elderly residence in the home at the time were not injured. Several other weaker tornadoes touched down in Washington County but no damage was observed.

A tornado touched down in open country. No damage was reported.

A tornado touched down briefly in an open field,. No damage was observed.

A tornado touched down briefly in an open field. No damage was observed.

A weak tornado touched down briefly in an open field. No damage was observed.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at May 10, 5:54 PM MDT, 35 minutes earlier.

Area forecast discussion, May 10, 5:54 PM MDT, 35 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
554 PM MDT Wed May 10 2023

.SHORT TERM...(This evening through Thursday)
Issued at 321 PM MDT Wed May 10 2023

1) Threat for severe convection this afternoon and early evening

2) Widespread rainfall and embedded thunderstorms Thursday,
resulting in flood potential. Flood Watch out for burn areas, and
northeast plains

Severe weather very much ongoing across the southern urban
corridor and foothills indicative of the favorable severe
environment. Moisture is present with east/northeasterly flow
bringing in air with dewpoints in the 50s and 60s across
northeastern Colorado. As the negatively tilted trough continues
to progress eastward, additional moisture and ascent streams into
Colorado. Ahead of the trough a southerly mid- level jet helps
provide favorable shear across the region with ample 0-6km bulk
shear (35-45kts). The boundary across southern Lincoln near the
Palmer Divide will be the one to watch with ample heating,
concentrated areas of low level shear, supportive of supercell
development. Already proven by current activity this afternoon,
all threats remain possible this afternoon/early evening with
large hail, damaging winds, and a few tornadoes as well. Tonight,
the brunt of the embedded showers and storms shifts across the
eastern plains.

Anddd the rain does not stop there. The upper trough progresses
eastward across Colorado Thursday with its negative tilt intact.
Ample moisture wraps around the low with an axis of instability
extending across the plains. This coincides with HREF guidance
showing rounds of rain and embedded thunderstorms across much of
the region. Marginal instability and shear (0-6km 35-45kts) will
again be around, but more for the east plains, northeast corner.
Given the environment, strong to severe storms are possible in the
afternoon period. In regards to storm mode, CAMs seems to agree
on a more linear/MCS type as convection swings to the northeast in
the afternoon. Given ample moisture and persistent precipitation
flooding remains a threat through early Friday. A Flood Watch has
been issued for the burn areas and north and northeast plains
Thursday morning through Friday morning. See more details in the
hydro discussion. In Spring-time fashion, snow in the mountains is
expected during this period. Snow levels drop to 10000 ft
overnight into early Thursday supporting snow in for the
mountains/high passes. Snow level drop further into Thursday to
near 9500 ft. More on this in the long term...

.LONG TERM...(Thursday night through Wednesday)
Issued at 321 PM MDT Wed May 10 2023

Thursday evening, the remaining convection swings across the plains.
Hi-res ensemble guidance progs the upper low to lift to the
northeast wrapping around additional showers and embedded storms
across the north plains and into the urban corridor overnight and
into early Friday. As the low further exits off to the northeast
showers decrease into Friday afternoon. In Spring-time fashion, snow
in the mountains is expected Thursday evening through Friday. Snow
levels drop to 10000 ft overnight into early Friday supporting snow
in for the mountains/high passes. Snow levels drop further into
Thursday to near 9500 ft. Periods of moderate to heavy snow rates
are possible in spots. Still looking at 8-16" for the mountains by
early Friday.

For the weekend, ensemble guidance indicates a blocked upper level
pattern with some form of troughing to the west and near Colorado.
Overall, this will support a few waves of afternoon showers and
thunderstorms each afternoon. Beyond the weekend, plenty of
uncertainty in the upper level pattern. Ensembles signal above
normal moisture across the region next week which will be supportive
of at least afternoon showers/storms for the high country and a
chance for the adjacent plains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 548 PM MDT Wed May 10 2023

Expect intermittent IFR and MVFR conditions with showers and
storms overnight. Conditions have currently improved to VFR and
should remain so until the next round of showers, likely after
03Z. We are in the beginning of a prolonged period of convection
and precipitation, currently lasting the whole TAF period. Winds
are now moderate westerly to northerly except with variable
outflow of passing showers, and should decrease to light and
somewhat variable tonight. I do not expect typical drainage winds
tonight.

&&

.HYDROLOGY...
Issued at 321 PM MDT Wed May 10 2023

SPC mesoanalysis indicates ample moisture across the region this
afternoon with perceptible water values in the 0.8 to 0.55 range
across the plains, urban corridor and 0.4 to 0.5 over the high
country. Stronger southerly flow has kept any developed storms
moving fairly quickly over the burns areas this afternoon. Because
of this there is a limited risk for flash flooding over the burn
areas. Staying on the subject of the burn areas...the main threat
for flooding is more the longer-fused accumulation of
precipitation from tonight through Thursday and early Friday. This
will be more concerned with areas below 9500-10000 ft (snow
level) as areas above should receive snowfall.

Concerning the plains, a Flood Watch is in effect for the north and
northeastern plains Thursday morning through Friday morning.
Widespread precipitation, heavy rates at times, continues Thursday
with more rain possible through early Friday. Above normal moisture
is present and model soundings are indicative of deep moisture and
efficient rain processes. From previous model runs, HREF PMM QPF
shifted the higher mean QPF amounts slightly south and east. As a
result, added in Logan, Sedgwick, and Philips counties into the
Watch.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Thursday morning through late Thursday night
for COZ033-035-038-042>044-048-050-051.

&&

SHORT TERM...Mensch
LONG TERM...Mensch/Rodriguez
AVIATION...EJD
HYDROLOGY...Mensch
Hazardous weather outlook, May 10, 1:30 PM MDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
130 PM MDT Wed May 10 2023

COZ030>051-111930-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
130 PM MDT Wed May 10 2023

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

More widespread severe convection expected, mainly after 20Z, with
all severe hazards possible. Large hail and a few tornadoes looks
to be the initial threat before developing into a wind threat
late this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Flood potential creeps upwards Thursday morning through Friday
morning across the northern I-25 corridor and the burn
scars. Heavy snowfall is expected for higher elevations above 9k
ft mainly Thursday into Friday morning. A cool and wet pattern
continues this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of hail, strong wind gusts and rainfall would be
appreciated. Stay weather aware.

In the hours before

Local storm report, May 10, 5:37 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
537 PM MDT WED MAY 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             2 S PLEASANT VALLEY     40.59N 102.11W
05/10/2023  E1.75 INCH       PHILLIPS           CO   TRAINED SPOTTER

            SPOTTER REPORTED HAIL UP TO THE SIZE OF GOLF
            BALLS. THERE WERE ONLY A FEW STONES AND THE
            HAIL DID NOT LAST LONG.

&&

JLS
Local storm report, May 10, 5:47 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
547 PM MDT WED MAY 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             2 E STRASBURG           39.73N 104.27W
05/10/2023  M2.50 INCH       ARAPAHOE           CO   TRAINED SPOTTER

            BASEBALL SIZED HAIL SMASHED CAR WINDOW.

&&

BR
Local storm report, May 10, 5:51 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
551 PM MDT WED MAY 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             9 SE ARAPAHOE PARK      39.53N 104.60W
05/10/2023  M1.50 INCH       ELBERT             CO   PUBLIC

0431 PM     HAIL             3 SE AURORA             39.66N 104.78W
05/10/2023  M1.25 INCH       ARAPAHOE           CO   PUBLIC

0405 PM     HAIL             1 W BUCKLEY AFB         39.70N 104.77W
05/10/2023  E1.25 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0408 PM     HAIL             3 S BUCKLEY AFB         39.66N 104.75W
05/10/2023  U1.75 INCH       ARAPAHOE           CO   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

0416 PM     HAIL             3 E BUCKLEY AFB         39.71N 104.70W
05/10/2023  U1.00 INCH       ARAPAHOE           CO   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0356 PM     HAIL             3 E CHERRY CREEK RESERV 39.64N 104.81W
05/10/2023  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

            .

0341 PM     HAIL             2 NW CASTLEWOOD CANYON  39.37N 104.80W
05/10/2023  E1.25 INCH       DOUGLAS            CO   PUBLIC

0413 PM     HAIL             3 E CHERRY CREEK RESERV 39.64N 104.81W
05/10/2023  U1.00 INCH       ARAPAHOE           CO   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0439 PM     HAIL             2 NW DEER TRAIL         39.64N 104.06W
05/10/2023  U1.25 INCH       ARAPAHOE           CO   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

0456 PM     HAIL             9 N DEER TRAIL          39.75N 104.03W
05/10/2023  E1.25 INCH       ADAMS              CO   TRAINED SPOTTER

0446 PM     HAIL             3 E ELIZABETH           39.36N 104.53W
05/10/2023  U1.00 INCH       ELBERT             CO   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0400 PM     HAIL             2 S FOXFIELD            39.57N 104.80W
05/10/2023  E1.50 INCH       ARAPAHOE           CO   PUBLIC

0416 PM     HAIL             3 N FOXFIELD            39.64N 104.79W
05/10/2023  U1.25 INCH       ARAPAHOE           CO   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

0417 PM     HAIL             3 NE FOXFIELD           39.63N 104.77W
05/10/2023  M1.00 INCH       ARAPAHOE           CO   PUBLIC

0430 PM     HAIL             2 NNE FOXFIELD          39.62N 104.78W
05/10/2023  M1.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0350 PM     HAIL             FRANKTOWN               39.39N 104.75W
05/10/2023  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0405 PM     HAIL             2 ENE FRANKTOWN         39.40N 104.72W
05/10/2023  M1.75 INCH       DOUGLAS            CO   TRAINED SPOTTER

0517 PM     HAIL             2 S PLEASANT VALLEY     40.59N 102.11W
05/10/2023  E1.75 INCH       PHILLIPS           CO   TRAINED SPOTTER

            SPOTTER REPORTED HAIL UP TO THE SIZE OF GOLF
            BALLS. THERE WERE ONLY A FEW STONES AND THE
            HAIL DID NOT LAST LONG.

0357 PM     HAIL             2 W PONDEROSA PARK      39.39N 104.67W
05/10/2023  U1.50 INCH       DOUGLAS            CO   TRAINED SPOTTER

            REPORT FROM MPING: PING PONG BALL (1.50
            IN.).

0407 PM     HAIL             5 NE PONDEROSA PARK     39.46N 104.59W
05/10/2023  U1.75 INCH       ELBERT             CO   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

0444 PM     HAIL             2 E STRASBURG           39.73N 104.27W
05/10/2023  M2.50 INCH       ARAPAHOE           CO   TRAINED SPOTTER

            SMASHED CAR WINDSHIELD.

0450 PM     HAIL             STRASBURG               39.74N 104.30W
05/10/2023  M2.50 INCH       ADAMS              CO   AMATEUR RADIO

0452 PM     HAIL             2 W STRASBURG           39.73N 104.34W
05/10/2023  U1.00 INCH       ARAPAHOE           CO   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0505 PM     HAIL             5 N STRASBURG           39.81N 104.31W
05/10/2023  E1.75 INCH       ADAMS              CO   PUBLIC

&&
Local storm report, May 10, 6:12 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
612 PM MDT WED MAY 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TORNADO          7 ENE GARY              40.10N 103.45W
05/10/2023                   WASHINGTON         CO   TRAINED SPOTTER

            APPROXIMATE LOCATION. TRAINED SPOTTERS
            REPORTED TORNADO ON THE GROUND.

&&

JLS
Local storm report, May 10, 6:23 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
623 PM MDT WED MAY 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             3 ENE WOODROW           40.00N 103.54W
05/10/2023  M2.75 INCH       MORGAN             CO   NWS EMPLOYEE

&&

BR
Local storm report, May 10, 6:28 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
628 PM MDT WED MAY 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             3 ENE WOODROW           40.00N 103.54W
05/10/2023  M2.75 INCH       MORGAN             CO   NWS EMPLOYEE

            CORRECTS PREVIOUS HAIL REPORT FROM 3 ENE
            WOODROW.

&&

BR

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

N. Platte/Lee Bi, NE (KLBF), 00:00Z

0.5 hours before the tornado, 245 km from the path. May 11, 2023.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2023-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1736 joules per kilogram, CIN -13, lifted condensation level 900 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2023-05-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 92 square meters per square second, 0 to 6 km bulk shear 24 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1736 J/kg
Mixed-layer CIN
-13 J/kg
Surface CAPE
2269 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
24 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8
0-3 km lapse rate
6.6 K/km

Open this sounding in Storm Lab

N. Platte/Lee Bi, NE (KLBF), 12:00Z

11.5 hours after it, 245 km from the path. May 11, 2023.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2023-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -97014, lifted condensation level 962 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2023-05-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 12 square meters per square second, 0 to 6 km bulk shear 30 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-97014 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
30 kt
0-1 km bulk shear
4 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.8 K/km

Open this sounding in Storm Lab

The surface observations

Akron/Washington Co (AKO), 4 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Denver radar (KFTG), 120 km away, was scanning. The volume nearest the touchdown began at 00:27 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2023 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of May 10, 2023

7 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 101:05 PM CDTUnratedJefferson, AR0.125
May 105:26 PM CDTUnratedSheridan, KS0.9100
May 105:54 PM MDTEF1Morgan, CO6.020$500,000
May 105:54 PM MDTEF0Washington, CO0.020
May 106:20 PM MDTEF0Washington, CO4.220
May 106:31 PM MDTEF0Washington, CO0.020
May 106:38 PM MDTEF0Washington, CO0.020

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.